Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 9, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 8, 2000, 1:08 AM CDT for Carver County, Sibley County, Minnesota. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 8, 2000, 1:08 AM CDT (06:08 UTC)
- Expired
- May 8, 2000, 2:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Carver County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 39 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 1:30 AM CDT | Thunderstorm Wind 52 E | Mayer, MN | Few trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 080609 SVRMSP MNC019-143-080700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 108 AM CDT MON MAY 8 2000 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SIBLEY COUNTY IN CENTRAL MINNESOTA CARVER COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 200 AM CDT * AT 108 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 6 MILES EAST OF GREEN ISLE...OR ABOUT 22 MILES NORTH OF ST PETER...MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WACONIA GREEN ISLE ARLINGTON NORWOOD COLOGNE THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:30 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 7, 9:30 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 930 PM CDT SUN MAY 7 2000 NOT MUCH TIME FOR DISC BUT LOOKS LIKE ENTIRE SYSTEM STARTING TO ACCELEATE TO EAST WITH PRES FALLS PUSHING ACROSS SOUTEHRN MN.. CURRENTLY DRIVING MESO CROSSING WILLMAR AREA. ZONES LOOK IN PRETTY GOOD SHAPE BUT WILL SPEED UP TIMING OF PRECIP ENDING IN WEST LATE. .MSP...NONE JPR
In the hours before
Local storm report, May 7, 11:51 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1151 PM CDT SUN MAY 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 7 W WILLMAR MN TORNADO
05/07/00 KANDIYOHI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0347 PM EDEN VLY MN TORNADO
05/07/00 MEEKER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0730 PM CANBY MN .5 INCH HAIL
05/07/00 YELLOW MEDICINE REPORTED BY PUBLIC.
0755 PM BOYD MN .75 INCH HAIL
05/07/00 LAC QUI PARLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM CLARKFIELD MN .75 INCH HAIL
05/07/00 YELLOW MEDICINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0818 PM 8 SW CLARKFIELD MN 1.75 INCH HAIL
05/07/00 YELLOW MEDICINE REPORTED BY PUBLIC.
0825 PM 1 W CLARKFIELD MN TORNADO
05/07/00 YELLOW MEDICINE REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
NUMEROUS
POWER POLES DOWN.
WINDOWS BROKEN.
STRUCTURAL DAMAGE.
REPORT OF FUNNEL CLOUD.
0837 PM 3 W GRANITE FALLS MN TORNADO
05/07/00 YELLOW MEDICINE REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
OUT
BUILDINGS
DAMAGED/DESTROYED?
0910 PM 10 S WILLMAR MN 1 INCH HAIL
05/07/00 KANDIYOHI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0916 PM WILLMAR ARPT MN 59 MPH TSTM GUST
05/07/00 KANDIYOHI
0920 PM BLOMKEST MN 1.25 INCH HAIL
05/07/00 KANDIYOHI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0920 PM THORPE MN WIND DAMAGE
05/07/00 KANDIYOHI REPORTED BY STORM
SPOTTER(D7). TWO 70 FT.
PINE TREES BLOWN DOWN.
0923 PM LAKE LILLIAN MN 1 INCH HAIL
05/07/00 KANDIYOHI REPORTED BY STORM
SPOTTER/HAM RADIO
OPERATOR.
0945 PM 3 WSW ATWATER MN TORNADO
05/07/00 KANDIYOHI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0947 PM 2 E ATWATER MN TORNADO
05/07/00 MEEKER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0950 PM 3 NE LAKE LILLIAN MN WIND DAMAGE
05/07/00 KANDIYOHI REPORTED BY PUBLIC.
BARN BLOWN DOWN, ON TOP
OF HOUSE.
0950 PM 3 NE LAKE LILLIAN MN 1.75 INCH HAIL
05/07/00 KANDIYOHI
1010 PM PRINCETON MN 1.75 INCH HAIL
05/07/00 MILLE LACS PRINCETON FSS.
1010 PM LITCHFIELD MN .88 INCH HAIL
05/07/00 MEEKER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1105 PM 5 SE ST CLOUD MN .88 INCH HAIL
05/07/00 SHERBURNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, May 8, 12:14 AM CDT, 54 minutes before
MNZ049>051-057>059-065>069-074>076-082>084-091-092-080615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1214 AM CDT MON MAY 8 2000 ...STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OVER CENTRAL MINNESOTA TO OVER SOUTH CENTRAL MINNESOTA... AT 1215 AM CDT...DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OVER CENTRAL MINNESOTA NEAR BROOTEN TO BIRD ISLAND TO ST. JAMES AND FAIRMONT...MOVING EAST AT 30 MPH. THESE STORMS WILL MOVE THROUGH THE NEW ULM...MANKATO...ST CLOUD...ST PETER...LITCHFIELD...HUTCHINSON AND BLUE EARTH AREAS BY 100 AM CDT. PERSONS IN THESE AREAS CAN EXPECT WIND GUSTS OF 40 TO 50 MPH...ONE HALF INCH HAIL...AND CLOUD-TO-GROUND LIGHTNING AS THE STORMS MOVE THROUGH. IF YOU ARE OUTDOORS...SEEK SHELTER NOW. MBK
Local storm report, May 8, 12:26 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1151 PM CDT SUN MAY 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 7 W WILLMAR MN TORNADO
05/07/00 KANDIYOHI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0347 PM EDEN VLY MN TORNADO
05/07/00 MEEKER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0730 PM CANBY MN .5 INCH HAIL
05/07/00 YELLOW MEDICINE REPORTED BY PUBLIC.
0755 PM BOYD MN .75 INCH HAIL
05/07/00 LAC QUI PARLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM CLARKFIELD MN .75 INCH HAIL
05/07/00 YELLOW MEDICINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0818 PM 8 SW CLARKFIELD MN 1.75 INCH HAIL
05/07/00 YELLOW MEDICINE REPORTED BY PUBLIC.
0825 PM 1 W CLARKFIELD MN TORNADO
05/07/00 YELLOW MEDICINE REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
NUMEROUS
POWER POLES DOWN.
WINDOWS BROKEN.
STRUCTURAL DAMAGE.
REPORT OF FUNNEL CLOUD.
0837 PM 3 W GRANITE FALLS MN TORNADO
05/07/00 YELLOW MEDICINE REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
OUT
BUILDINGS
DAMAGED/DESTROYED?
0910 PM 10 S WILLMAR MN 1 INCH HAIL
05/07/00 KANDIYOHI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0916 PM WILLMAR ARPT MN 59 MPH TSTM GUST
05/07/00 KANDIYOHI
0920 PM BLOMKEST MN 1.25 INCH HAIL
05/07/00 KANDIYOHI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0920 PM THORPE MN WIND DAMAGE
05/07/00 KANDIYOHI REPORTED BY STORM
SPOTTER(D7). TWO 70 FT.
PINE TREES BLOWN DOWN.
0923 PM LAKE LILLIAN MN 1 INCH HAIL
05/07/00 KANDIYOHI REPORTED BY STORM
SPOTTER/HAM RADIO
OPERATOR.
0945 PM 3 WSW ATWATER MN TORNADO
05/07/00 KANDIYOHI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0947 PM 2 E ATWATER MN TORNADO
05/07/00 MEEKER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0950 PM 3 NE LAKE LILLIAN MN WIND DAMAGE
05/07/00 KANDIYOHI REPORTED BY PUBLIC.
BARN BLOWN DOWN, ON TOP
OF HOUSE.
0950 PM 3 NE LAKE LILLIAN MN 1.75 INCH HAIL
05/07/00 KANDIYOHI
1010 PM PRINCETON MN 1.75 INCH HAIL
05/07/00 MILLE LACS PRINCETON FSS.
1010 PM LITCHFIELD MN .88 INCH HAIL
05/07/00 MEEKER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1105 PM 5 SE ST CLOUD MN .88 INCH HAIL
05/07/00 SHERBURNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, May 8, 12:52 AM CDT, 16 minutes before
MNZ051-058>060-066>070-075>077-083>085-092-080700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1252 AM CDT MON MAY 8 2000 ...STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OVER CENTRAL MINNESOTA TO OVER SOUTH CENTRAL MINNESOTA... AT 1252 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR PAYNESVILLE TO HUTCHINSON...GAYLORD... MANKATO AND ALBERT LEA. THESE STORMS WILL MOVE THROUGH THE FARIBAULT...OWATONNA...MANKATO...WASECA...ST PETER AND HUTCHINSON AREAS BY 200 AM CDT AND WILL BEGIN TO AFFECT THE WESTERN TWIN CITIES. PERSONS IN THESE AREAS CAN EXPECT WIND GUSTS OF 40 TO 50 MPH...HAIL TO ONE HALF INCH...FREQUQENT CLOUD-TO-GROUND LIGHTNING AS THE STORMS MOVE THROUGH. IF YOU ARE OUTDOORS...SEEK SHELTER NOW. MBK
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:33 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 27 min |
| May 7, 7:59 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 46 min |
| May 7, 8:40 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville | 50 min |
| May 7, 9:08 PM CDT | Tornado Warning | MPX | Kandiyohi | 37 min |
| May 7, 9:27 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 48 min |
| May 7, 9:44 PM CDT | Tornado Warning | MPX | Meeker | 31 min |
| May 7, 10:12 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Mille Lacs | 48 min |
| May 7, 10:14 PM CDT | Tornado Warning | MPX | Meeker, Stearns | 46 min |
| May 7, 10:30 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 60 min |
| May 7, 10:33 PM CDT | Tornado Warning | MPX | Wright | 57 min |
| May 7, 10:58 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne | 47 min |
| May 7, 11:09 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 51 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.